MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44420
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the valve had poor elasticity.It was stated the reservoir rebound speed was slow during the pre-operative test.After implantation, no function was found.The valve was explanted and replaced.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve had catheters connected to the inlet and outlet connectors with sutures.The valve was occluded and the laboratory technician could not adjust the performance level setting.The valve was flushed, and water was able to flow through the valve.The laboratory technician was not able to adjust the performance level setting after flushing either.Therefore, the valve could not be tested for patency, leakage, valve flux, reflux, siphon, pressure-flow and preimplantation.There was proteinaceous debris on the exterior and interior of the valve.The instructions for use cautions, ¿underdrainage may occur due to obstruction or inadequate performance level setting.Shunt obstruction may occur in any of the components of the shunt system due to plugging by brain fragments, blood clots, bacterial colonization, tumor cell aggregates or other debris at some point along its course.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8423164
Report Number2021898-2019-00103
Device Sequence Number2170196
Product Code JXG
UDI-Device Identifier00643169975866
UDI-Public00643169975866
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number44420
Device Catalogue Number44420
Device Lot NumberE53624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR